Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


can prednisone hide antibodies against hiv?
Mar 1, 2003

Hello doctor, I'm an italian electrical engeneer 30 years old. 20 months ago i had 5 unprotected sex relations with an high risk woman, 2 months later I developed a light form of pemphigus vulgaris (confirmed by biopsy). 4 months ago I began a therapy with prednisone (25 mg per day) and one month lather I got tested for hiv 1-2, the result hopefully was negative and all my blood exams were normal (but antibodies against HBV positive, without virus). My doctors said me that hiv is not a problem for me. However i began to worry again because it was been told me that prednisone is an immunosupressant and I fear that it could hide my hiv antibodies. What do you think about? Sould I have to get another test? Thank you very much for this service.

Response from Dr. Frascino

Hello fellow Italian,

Come sta?

Prednisone will not affect your HIV antibody test. Yes, prednisone is an immunosuppressant, but it does not affect that aspect of the immune response. You're negative! No additional tests are needed. I'll have a shot of anisette to toast your good health! Care to join me? WOO-HOO!

Rimanga bene.

Dr. Bob


Previous
The Z-man is negative
Next
Doc, please help an unsure Pole

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement